Vol. 111, No. 1, 1984

Recent Issues
Vol. 329: 1
Vol. 328: 1  2
Vol. 327: 1  2
Vol. 326: 1  2
Vol. 325: 1  2
Vol. 324: 1  2
Vol. 323: 1  2
Vol. 322: 1  2
Online Archive
Volume:
Issue:
     
The Journal
About the journal
Ethics and policies
Peer-review process
 
Submission guidelines
Submission form
Editorial board
Officers
 
Subscriptions
 
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
 
Special Issues
Author index
To appear
 
Other MSP journals
On Ginsburg-Isbell derivatives and ranks of metric spaces

Aarno Hohti

Vol. 111 (1984), No. 1, 39–48
Abstract

The paper deals with the following problem: given a metric space, is there a countable ordinal α such that the α-th successive Ginsburg-Isbell derivative of the metric uniformity contains every open cover of the space? In addition to other results we show that a separable metric space has the above property if and only if it is complete and σ-compact.

Mathematical Subject Classification 2000
Primary: 54E50
Secondary: 54E15, 54E45
Milestones
Received: 20 January 1982
Revised: 5 April 1983
Published: 1 March 1984
Authors
Aarno Hohti